News & Alerts
Sign up to receive drug alerts issued in our community.
- Increase in suspected overdoses – December 21, 2018 [Drug Warning]: The Community Drug Strategy has received a report of a higher volume of suspected overdoses in Sudbury. While we cannot confirm the substance that has caused the overdoses, this situation serves as an important reminder to the community that street drugs may be cut or mixed with substances such as fentanyl or carfentanil, and that even a very small amount of these substances can cause an overdose.
- Increase in suspected opioid overdoses —August 10, 2018: Higher volume of suspected opioid overdoses in Sudbury. Street drugs may be cut or mixed with substances such as fentanyl or carfentanil, and that even a very small amount of these substances can cause an overdose.
- Purple Heroin “Purp” with Carfentanil—March 29, 2018: Purple heroin “purp” seized December 2017 and January 2018 in Sudbury has been confirmed by Health Canada to contain carfentanil.
- Heroin with Fentanyl—October 26, 2017: Fentanyl-laced heroin has been found locally. Sold under the name “Purple” or “Purp”.
- Carfentanil—October 17, 2017: Carfentanil is a synthetic opioid analgesic that is 100 times stronger than fentanyl. It is the most potent opioid known. Just a few granules is enough to trigger a fatal overdose.
This item was last modified on December 21, 2018